Mathematische Annalen

, Volume 374, Issue 1–2, pp 361–394 | Cite as

Schrödinger equations with singular potentials: linear and nonlinear boundary value problems

  • Moshe MarcusEmail author
  • Phuoc-Tai Nguyen


Let \(\Omega \subset \mathbb {R}^N\) (\(N \ge 3\)) be a \(C^2\) bounded domain and \(F \subset \partial \Omega \) be a \(C^2\) submanifold with dimension \(0 \le k \le N-2\). Denote \(\delta _F=\mathrm {dist}\,(\cdot ,F)\), \(V=\delta _F^{-2}\) and \(C_H(V)\) the Hardy constant relative to V in \(\Omega \). We study positive solutions of equations (LE) \(-L_{\gamma V} u = 0\) and (NE) \(-L_{\gamma V} u+ f(u) = 0\) in \(\Omega \) where \(L_{\gamma V}=\Delta + \gamma V\), \(\gamma < C_H(V)\) and \(f \in C(\mathbb {R})\) is an odd, monotone increasing function. We extend the notion of normalized boundary trace introduced in Marcus and Nguyen (Ann Inst H. Poincaré (C) Non Linear Anal 34:69–88, 2015) and employ it to investigate the linear equation (LE). Using these results we obtain properties of moderate solutions of (NE). Finally we determine a criterion for subcriticality of points on \(\partial {\Omega }\) relative to f and study b.v.p. for (NE). In particular we establish existence and stability results when the data is concentrated on the set of subcritical points.

Mathematics Subject Classification

35J60 35J75 35J10 35J66 


  1. 1.
    Ancona, A.: Theorié du potentiel sur les graphes et les variétés, In: Ecole d’été de Probablités de Saint-Flour XVIII-1988, Springer Lecture Notes in Math., vol. 1427, pp. 1–112 (1990)Google Scholar
  2. 2.
    Ancona, A.: Negatively curved manifolds, elliptic operators and the Martin boundary. Ann. Math, Second Ser. 125, 495–536 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ancona, A.: First eigenvalues and comparison of Greens functions for elliptic operators on manifolds or domains. J. d’Analyse Mathématique 72, 45–92 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bandle, C., Moroz, V., Reichel, W.: Boundary blowup type sub-solutions to semilinear elliptic equations with Hardy potential. J. Lond. Math. Soc. 2, 503–523 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Brezis, H., Marcus, M.: Hardy inequalities revisited. Ann. Sc. Norm. Super. Pisa, Cl. Sci. (4) 25, 217–237 (1997)Google Scholar
  6. 6.
    Davies, E.B.: A review of Hardy inequalities. The Mazya anniversary collection, Vol. 2 (Rostock, 1998), pp. 55–67, Oper. Theory Adv. Appl., 110. Birkhäuser, Basel (1999)Google Scholar
  7. 7.
    Dávila, J., Dupaigne, L.: Hardy-type inequalities. J. Eur. Math. Soc. 6, 335–365 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Devyver, B., Fraas, M., Pinchover, Y.: Optimal Hardy weight for second-order elliptic operator: an answer to a problem of agmon. J. Funct. Anal. 266, 4422–4489 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Devyver, B., Pinchover, Y.: Optimal Lp Hardy-type inequalities. Ann. Inst. H. Poincare. Anal. Non Linéaire 33, 93118 (2016)zbMATHGoogle Scholar
  10. 10.
    Fall, M.M.: On the Hardy-Poincaré inequality with boundary singularities. Commun. Contemp. Math. 14, 1250019 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Fall, M.M., Mahmoudi, F.: Weighted Hardy inequality with higher dimensional singularity on the boundary. Calc. Var. PDEs 50, 779–798 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Filippas, S., Moschini, L., Tertikas, A.: Sharp two-sided heat kernel estimates for critical Schrodinger operators on bounded domains. Commun. Math. Phys. 273, 237–281 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gkikas, K.T., Véron, L.: Boundary singularities of solutions of semilinear elliptic equations with critical Hardy potentials. Nonlinear Anal. 121, 469–540 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Marcus, M.: Estimates of Green and Martin kernels for Schrödinger operators with singular potential in Lipschitz domains. arXiv:1801.09491
  15. 15.
    Marcus, M., Mizel, V.J., Pinchover, Y.: On the best constant for Hardys inequality in \(\mathbb{R}^N\). Trans. Am. Math. Soc. 350, 3237–3255 (1998)CrossRefzbMATHGoogle Scholar
  16. 16.
    Marcus, M., Moroz, V.: Moderate solutions of semilinear elliptic equations with Hardy potential under minimal restrictions on the potential. Sc. Norm. Sup. Pisa. arXiv:1603.09265 (to appear)
  17. 17.
    Marcus, M., Nguyen, P.-T.: Moderate solutions of semilinear elliptic equations with Hardy potential. Ann. Inst. H. Poincaré (C) Non Linear Anal. 34, 69–88 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Marcus, M., Shafrir, I.: An eigenvalue problem related to Hardys Lp inequality. Ann. Sc. Norm. Super. Pisa, Cl. Sci. 29, 581–604 (2000)Google Scholar
  19. 19.
    Marcus, M., Véron, L.: Nonlinear second order elliptic equations involving measures, De Gruyter series in nonlinear analysis and applications 21. De Gruyter, Berlin (2014)Google Scholar
  20. 20.
    Y. Pinchover, Personal communicationGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsTechnionHaifaIsrael
  2. 2.Department of Mathematics and StatisticsMasaryk UniversityBrnoCzech Republic

Personalised recommendations